On May 5, the Australian Therapeutic Products Administration (TGA) issued a notice showing that the country had just recorded five cases of blood clots appearing after the AstraZeneca vaccine injection.
|AstraZeneca vaccine causes coagulation.|
“Five additional reports of low blood clots and platelets have been evaluated as thromboembolism with thrombocytopenia syndrome (TTS), potentially associated with the AstraZeneca vaccine. These five cases included: a person.” a 74-year-old man and a 51-year-old woman, a woman from Victoria, a 66-year-old man from Queensland, a 64-year-old woman from Western Australia and a 70-year-old man from Tasmania ”- TGA said in one notification.
The latest number brings the total number of post-vaccination reports on thrombosis up to 11.
The agency also added that out of five patients hospitalized for thrombosis, four have now been discharged from the hospital.
As of May 2, Australia has injected 2.2 million doses of COVID-19 vaccine, of which 1.4 million doses were AstraZeneca.
According to German scientists, AstraZeneca seems to activate the immune system to produce an autoimmune antibody that can cause blood clots in the brain. The mechanism appears to be similar to how SARS-CoV-2 causes coagulation in severe COVID-19 patients, but the risk with the vaccine is much lower.
From the new findings, the German Association for the Study of Thrombosis and Hemostasis recommends that people who have received the AstraZeneca vaccine with symptoms of headache, dizziness or decreased vision lasting longer than 3 days need to see a doctor.
The findings mean that doctors can treat people with blood clots with popular anticoagulants, which have also been used in patients with severe COVID-19.
The treatment can only be used when vaccinated people have developed blood clots, the researchers said, and cannot be used as an early preventive measure.
Successfully treated coagulation after Johnson & Johnson vaccination
According to a new publication published in the Annals of Emergency Medicine, doctors have successfully treated a patient with a rare blood clot after a Johnson & Johnson (J&J) COVID-19 vaccine. early April.
The new treatment replaces heparin – a blood-thinning drug that experts recommend not to use.
According to doctors, patients after treatment with bivalirudin to thin blood clots improved platelet count and did not appear any transient negative results. Providers may consider using bivalirudin as an alternative to heparin in patients with suspected vaccine-responsive thrombocytopenia following J&J vaccination while waiting for more solid studies.
Similar rare cases of blood clots have occurred with the AstraZeneca vaccine.
Dr. R. Todd Clark – co-research and assistant professor of emergency medicine at Colorado Medical University – said: “From our experience, these coagulation reactions are very rare. and can be treated. People can feel secure when they are vaccinated and should talk to their doctor about their vaccination concerns.
Immunization is an important step in fighting the COVID-19 pandemic and returning to a normal life, Clark added.